Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 25, 2008, 4:50 PM CDT for Hill County, Limestone County, Navarro County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 4:50 PM CDT (21:50 UTC)
- Expired
- Apr 25, 2008, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hill County, TX, Limestone County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 108 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:00 PM CDT | HAIL 1.75 | 2 W Hubbard, TX | REPORTED JUST WEST OF HUBBARD |
| Apr 25, 5:27 PM CDT | HAIL 1.75 | 2 S Coolidge, TX | GOLFBALL HAIL 2 MILES SOUTH OF COOLIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 252150
TORFWD
TXC217-293-349-252230-
/O.NEW.KFWD.TO.W.0034.080425T2150Z-080425T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HILL COUNTY IN NORTH CENTRAL TEXAS...
NORTH CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO NEAR HUBBARD..MOVING SOUTHEAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
COOLIDGE BY 520 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3164 9665 3184 9692 3199 9674 3186 9643
3180 9649 3179 9650
TIME...MOT...LOC 2150Z 307DEG 13KT 3184 9674
$$
85/NH2 follow-up statements
000
WWUS54 KFWD 252207
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT FRI APR 25 2008
TXC217-293-349-252230-
/O.CON.KFWD.TO.W.0034.000000T0000Z-080425T2230Z/
NAVARRO TX-HILL TX-LIMESTONE TX-
507 PM CDT FRI APR 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN LIMESTONE...SOUTHEASTERN HILL AND SOUTH CENTRAL NAVARRO
COUNTIES...
AT 507 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF
COOLIDGE...MOVING SOUTHEAST AT 14 MPH.
THE TORNADO WILL BE NEAR...
COOLIDGE BY 520 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
LAT...LON 3184 9692 3194 9680 3192 9678 3191 9678
3188 9675 3191 9672 3186 9643 3164 9665
TIME...MOT...LOC 2207Z 323DEG 13KT 3177 9673
$$
13000
WWUS54 KFWD 252215
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT FRI APR 25 2008
TXC217-349-252225-
/O.CAN.KFWD.TO.W.0034.000000T0000Z-080425T2230Z/
NAVARRO TX-HILL TX-
515 PM CDT FRI APR 25 2008
...THE TORNADO WARNING FOR SOUTHEASTERN HILL AND SOUTH CENTRAL
NAVARRO COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3173 9677 3174 9678 3174 9679 3175 9680
3183 9671 3179 9650 3164 9665
TIME...MOT...LOC 2215Z 323DEG 13KT 3175 9671
$$
TXC293-252230-
/O.CON.KFWD.TO.W.0034.000000T0000Z-080425T2230Z/
LIMESTONE TX-
515 PM CDT FRI APR 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTH
CENTRAL LIMESTONE COUNTY...
AT 515 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 4 MILES WEST OF
COOLIDGE...MOVING SOUTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
COOLIDGE BY 520 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3173 9677 3174 9678 3174 9679 3175 9680
3183 9671 3179 9650 3164 9665
TIME...MOT...LOC 2215Z 323DEG 13KT 3175 9671
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:14 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 25, 4:14 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 414 PM CDT FRI APR 25 2008 .UPDATE... CORRECTED 414 PM SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT. EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE NOW THRU EARLY TO MID EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT. && .PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/ DISCUSSION... SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS. BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY EXTEND ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN WITH CHANCE POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS FRONT LOSES ITS POP AND BEGINS STALLING AS IT HEADS TOWARD SE/CENTRAL TX. WILL LINGER LOW POPS OVER S/SW 1/2 OF N TX LATE TONIGHT AND THROUGH SATURDAY...AS OLD FRONT MIXES BACK NORTH. KEEPING TREND OF STRONG COLD FRONT MOVING INTO N TX LATER SAT NIGHT AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON. STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY. EXPECT WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD FRONT...AS LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS TO BE ELEVATED IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY RAINFALL/FLOODING AND MARGINALLY SEVERE HAIL/LIGHTNING WITH STRONGEST OF ACTIVITY. HEAVY RAIN PAST FEW DAYS HAS BEEN VERY LOCALIZED AND SPOTTY...THUS COMBINED WITH PROGRESSIVE NATURE OF SAT NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD WATCH/FFA/ ON THIS PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS HIGHLY POSSIBLE. BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD MOISTURE WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES THROUGH EARLY TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE APPROACHES FOR LATE IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS DUE TO LOW CONFIDENCE ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A BIT. A WARM UP WILL ENSUE HOWEVER THROUGH THE WEEK BACK INTO THE 80S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 79 51 68 48 / 10 10 90 30 0 WACO, TX 60 81 54 67 44 / 30 20 90 60 0 PARIS, TX 52 75 49 65 44 / 10 10 70 20 5 DENTON, TX 53 74 48 68 46 / 10 10 80 20 0 MCKINNEY, TX 53 76 47 67 46 / 10 10 80 20 0 DALLAS, TX 57 78 51 66 49 / 10 10 90 30 0 TERRELL, TX 56 79 50 66 45 / 20 10 90 40 5 CORSICANA, TX 60 79 53 66 47 / 40 10 90 60 5 TEMPLE, TX 63 82 54 68 44 / 50 20 90 70 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/05
Hazardous weather outlook, Apr 25, 3:51 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT FRI APR 25 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 351 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING. DUNN
In the hours before
Special weather statement, Apr 25, 4:15 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 415 PM CDT FRI APR 25 2008 TXZ135-146-252145- HENDERSON TX-NAVARRO TX- 415 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL NAVARRO COUNTY NORTHWESTERN HENDERSON COUNTY AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF GUN BARREL CITY...MOVING EAST AT 21 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE SEVEN POINTS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR EASTERN TEXAS. LAT...LON 3236 9615 3221 9622 3226 9641 3236 9637 TIME...MOT...LOC 2115Z 279DEG 18KT 3230 9637 13
Local storm report, Apr 25, 4:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL VALLEY MILLS 31.66N 97.47W
04/25/2008 E0.75 INCH MCLENNAN TX BROADCAST MEDIA
PENNY HAIL COVERING GROUNDLocal storm report, Apr 25, 4:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 5 ESE VALLEY MILLS 31.63N 97.39W
04/25/2008 E0.75 INCH MCLENNAN TX BROADCAST MEDIALocal storm report, Apr 25, 4:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL GHOLSON 31.71N 97.24W
04/25/2008 E0.88 INCH MCLENNAN TX BROADCAST MEDIASpecial weather statement, Apr 25, 4:38 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 438 PM CDT FRI APR 25 2008 TXZ095-252215- LAMAR TX- 438 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAMAR COUNTY AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF PARIS...MOVING EAST AT 37 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR EASTERN TEXAS. LAT...LON 3378 9531 3360 9530 3360 9551 3378 9550 TIME...MOT...LOC 2138Z 265DEG 32KT 3370 9540 13
Local storm report, Apr 25, 4:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 ESE VALLEY MILLS 31.63N 97.39W
04/25/2008 E1.50 INCH MCLENNAN TX BROADCAST MEDIA
RELAYED BY MEDIAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:14 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 49 hr |
| Apr 25, 1:44 PM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| Apr 25, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 25, 2:10 PM CDT | Special Weather Statement | FWD | Ellis | 35 min |
| Apr 25, 2:26 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Apr 25, 2:44 PM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Apr 25, 3:06 PM CDT | Special Weather Statement | FWD | Kaufman | 24 min |
| Apr 25, 3:13 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 25, 3:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 52 min |
| Apr 25, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Apr 25, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 53 min |
| Apr 25, 3:45 PM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Apr 25, 4:02 PM CDT | Special Weather Statement | FWD | Bosque, Hill, McLennan | 28 min |
| Apr 25, 4:06 PM CDT | Special Weather Statement | FWD | Lamar | 24 min |
| Apr 25, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 48 min |
| Apr 25, 4:15 PM CDT | Special Weather Statement | FWD | Navarro | 30 min |
| Apr 25, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 50 min |
| Apr 25, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 63 min |
| Apr 25, 4:38 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| Apr 25, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 62 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 64 min |
| Apr 25, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 47 min |
| Apr 25, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 53 min |
| Apr 25, 5:53 PM CDT | Tornado Warning | FWD | Bell | 52 min |
| Apr 25, 6:07 PM CDT | Tornado Warning | FWD | Bell | 38 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 41 min |
| Apr 25, 6:39 PM CDT | Tornado Warning | FWD | Bell | 51 min |
| Apr 25, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 48 min |
| Apr 25, 6:50 PM CDT | Areal Flood Advisory | FWD | Bell | 115 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.